A nurse is inserting a Dobhoff tube into a sedated patient. Which of the following medications will help guide the Dobhoff tube into the duodenum?
• A Dobhoff nasogastric tube provides nourishment and medicine to patients who cannot take anything by mouth. Placement is checked by x-ray.
• Metoclopramide (Reglan) is a prokinetic used to stimulate GI motility. During Dobhoff placement, Reglan can be given to stimulate upper GI motility and relax the pyloric valve to allow the tube to be guided into the duodenum.
• Incorrect: The remaining options do not stimulate GI motility or relax the pyloric valve, and should not be given during Dobhoff insertion.
The nurse is caring for a patient prescribed levodopa for the treatment of Parkinson's disease. The nurse knows to assess this patient for which of the following side effects?
A patient has been taking a beta blocker for two years and receives regular checkups to monitor its effectiveness. The nurse would expect which finding if drug tolerance develops?
A hospitalized patient has been prescribed insulin
A patient experiencing an acute gout attack is prescribed antigout medication to reduce inflammation and pain. The physician prescribes colchicine, 1.2 mg P.O. as a loading dose, followed by 0.6 mg every hour (up to 16 doses) until relief is obtained or until adverse reactions develop. When can the patient expect relief from pain and inflammation?
A patient who began taking metformin one week ago is complaining of diarrhea and GI discomfort. The nurse reassures the patient by stating which fact about metformin?
A 62-year-old male patient on the unit complains of sudden onset chest pain. His nurse performs an assessment and gives a dose of nitroglycerin per standing order. Which of the following examples represents correct documentation of the situation?
A patient with tuberculosis is taking rifampin, ethambutol, isoniazid, and pyrazinamide. The patient states that his contact lenses are stained orange after each use. How should the nurse respond?
A patient is diagnosed with epilepsy and prescribed valproic acid. The nurse should instruct the patient on which common side effect(s) associated with this medication?
The nurse is reviewing the lab results of an elderly woman that has been taking propylthiouracil for 3 months. The nurse may note which abnormality associated with this drug?
A patient taking a bisphosphonate for osteoporosis is receiving education about medication administration. Which of the following should the nurse include in the instructions?
The physician orders 10 units of regular insulin IV and 50 ml of dextrose 50%, STAT. Which of the following is the physician most likely attempting to correct?
A nurse is caring for a critical burn patient. The patient is suffering from intense pain and requires medication. The nurse should expect the physician to prescribe which of the following?
The nurse is caring for a patient with metastatic pancreatic cancer. The nurse knows the best way to manage pain is to:
A nurse administers atropine to a patient for symptomatic bradycardia. The nurse should monitor for what side effect?
The nurse is administering subcutaneous heparin to a client on a med-
A nurse initiates an insulin infusion on a patient with a diagnosis of diabetic ketoacidosis. The IV solution contains 100 Units of insulin in 250 ml of normal saline. The physician orders the infusion to be initiated at 5 Units/hour. What infusion rate should the nurse program into the infusion pump?
A patient with hyperthyroidism is placed on propylthiouracil to reduce thyroid hormone synthesis. The patient asked the nurse when the drug will start working. What should be the nurse's response?
A patient is prescribed labetalol for hypertension. The patient discontinued taking medication due to side effects. Which of the following patient statements is the most probable statement that describes the reason for his noncompliance?
A patient who has suffered a traumatic brain injury is scheduled to undergo neurosurgery. The physician requests that the patient be coma-induced. The nurse would expect to administer which of the following
A patient with type two diabetes has been prescribed miglitol, an alpha-glucosidase inhibitor. The nurse should instruct the patient to take this medication as follows:
A patient prescribed ampicillin is receiving instructions on administration. The nurse should warn the patient about which common, but non-life-threatening, side effect?
A patient is admitted to the hospital after taking an overdose of imipramine. The nurse administers activated charcoal, knowing that the charcoal will